BAD NEWS IS SO HARD TO SHARE

PatsyNPatsyN Byron BayMember Posts: 13
I was diagnosed with breast cancer in late May after an ultrasound as my breasts are too small for a mammogram. An ultrasound guided biopsy on the 2 tumours was done and I was told by my breast surgeon that I was inoperable but not untreatable. I then had a PET scan and an MRI which both the breast surgeon and oncologist were very happy with.
Within 3 weeks of my initial diagnosis I was on chemo. 4 x fortnightly AC and now I'm thru 7 of the Taxol with only 5 more to go. Everyone is very pleased with my response to the chemo as they said my kind of tumour often didn't respond (that was not told to me before I started). There have been no surprises and they are sure I will make it to number 12.
Then I get a month's rest before the operation (that's how they refer to it) in mid December. At this stage all I know is I have 2 tumours, locally advanced in my right breast.
Everyone tells me how good I'm looking cause I've got a great skull and all those steroids have made me look 20 years younger.
But on the inside I am coming to a halt.
I was told the taxol would be easier than the AC. I breezed thru the AC like I was invincible, I was going to save the world and especially my 5 children - 3 of whom have diagnosed mental illnesses. I was feeling magnanimous and suffering delusions of grandeur. My boyfriend of 8 months was the first casualty. He was gone sometime between the 2nd and 3rd round of AC.
My 19yr old dental nurse daughter stepped in and took over giving me injections after the chemo and cooking up biodynamic food that my sister grows. I was starving all the time and went from 43 kgs to 45 kgs.

Then the Taxol begun - I woke up the very next morning and as soon as I opened my eyes I started to cry.
Before I even had a chance to think about anything the tears were jumping out of my eyes and I couldn't stop. I don't cry in front of anyone (much) but when I'm left alone I feel desperate and pathetic. The beach is just 2 blocks away and I can't even make it there. The shops are a block away and now that is too far as well. My legs burn when I try to take a stride but I can wobble around my house without too much trouble.
My fingernails and toenails are all purple and lifting. I love being bald all over. I can't remember what happened yesterday. All my realities have turned into dreams.
But I have great support from family and friends and feel blessed to be surrounded by so much love.

It's taken me ages and ages to write this cause of all the stories from everyone that I've been reading. I've cried and cried for every one of you. I don't feel knowledgeable enough to comment or offer helpful suggestions but when I've been further along this warpath (it's no journey!) I'll let you know what I've learned.

Comments

  • Molly001Molly001 Member Posts: 295
    @PatsyN it sounds like you are a sensetive, humble and generous soul. You, like many of us, have a lot on your plate. Take care of yourself. It is so very difficult at times. Perhaps you could talk to a counsellor of some sort to help get you back on a more even keel.
  • primekprimek Broken HillMember Posts: 3,201
    I was miserable on taxol...absolutely miserable. I had terrible leg pain and was exhausted. It would take me hours to dress...I was just getting fatter and fatter...and trying to find a scarf that co-ordinated ...uuugh. i wouldn't go out without makeup as I didn't want people assuming I must be dying. ..then of course hated that they tell me how fantastic I looked. I had lots of tears. I was miserable. I honestly think part of it was just the chemo. A few weeks after taxol finished I just suddenly felt normal again and could think positive thoughts.

    Please utilise your breast care nurse to talk to. Most oncology units have a cancer counsellor attached to the unit...but if not contact the cancer council and they will put you in touch with someone to help you through.

    http://www.cancer.org.au/about-cancer/patient-support/131120.html

    5 more to go.   Almost there. Take the darn pain killers. Cry when you need. Rest when you need. But eat and hydrate as your body needs this to recover.

    As to your boyfriend. ..well honey...he isn't the one for you. Better you found that out now. 

    We are here for you when you need.
    Kath x


  • AfraserAfraser MelbourneMember Posts: 925
    I hated taxol too, sailed through A/C, but then got the not serious but miserable side effects (no taste buds, black and brown nails, bloody nose) then the hard one, my feet - very painful toes (it got better!) and lots of loss of feeling. Seemed like forever to get to the end, but glad I did. Most people do find taxol easier, but that assumes you had a miserable time on A/C!!

    Those who truly care for you are the ones around you. Let them help you and get you through the next 5 treatments. Things will improve after that. 
  • JanineGJanineG Melbourne (west)Member Posts: 74
    Sometimes life is just plain shitty. Don't forget to tellyourself you are amazing for getting this far and you know you can do this. That boyfriend wasn't good enough! 
    Love and strength to you Patsy xxo
  • ZoffielZoffiel Regional VictoriaMember Posts: 884
    This really is a shit of a disease. Keep plodding, Patsy. One day at a time.
  • Brenda5Brenda5 Burrum Heads, QldMember Posts: 1,597
    My family knows now, its not anything wrong, its just me and my medications. Have a good cry if you need one but then look for the little things in life that cheer you up. I like watching the wild birds in my garden. One day at a time when you are low. You'll get there, I have no doubt. <3

  • PatsyNPatsyN Byron BayMember Posts: 13
    Thank you all so much for your kind words. I am seeing a cognitive therapist, mainly to help me deal with my children who are all adults but need and rely on me due to their various disorders. We shall get thru this together and hopefully all come out better people, more enlightened. It's another discussion about how to deal with your adult mentally ill children. I am still working on this.
Sign In or Register to comment.